Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   SparkPeople Cafe
TOPIC:  

Weight neutral Depression and anxiety meds



 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


DESCHROMA
Posts: 178
7/6/13 4:41 P

Thanks everybody!

I take Luvox Cr right now, and it hasn't effected my weight at all (well, I've lost weight..but I credit that to hard work ;) )

I was asking around out of curiosity and because my medicine is rather pricey. Lol. Thanks again! And cheers to good health!





GEVANS7
SparkPoints: (60,067)
Fitness Minutes: (58,416)
Posts: 1,418
6/29/13 7:33 A

I take Zoloft and Xanax and neither have any effect on my weight. If anything they have allowed me to resume normal activities and eating habits and have helped in weight loss.



_STARLET
SparkPoints: (159)
Fitness Minutes: (130)
Posts: 7
6/29/13 4:57 A

I almost entirely attribute my weight gain to medications I was taking. For all of my adolescence, I was a stable 130lbs. Then, I went on Zoloft and my weight increased rapidly over a course of just 3-4 months. I gained 30 pounds. Of which, I'm only now starting to lose slowly. It honestly wasn't worth it to me to be on those meds (I was also taking zopiclone, ativan, and seroquel periodically). It was a bad choice for me, not only because of the weight gain, but I also just feel very different after being on them. I have a terrible memory and feel less myself. When I was coming off the Zoloft, I had brain zaps that would shoot throughout my body. I'm most definitely not an advocate for these types of medications.



BRATFLORIDA
SparkPoints: (9,907)
Fitness Minutes: (5,665)
Posts: 309
6/28/13 7:15 P

I took meds for years but they never affected my weight. My moods did, and if I was depressed I wouldn't eat, and had a tendency to drop a lot of weight fast. When I'm not depressed I tend to eat more but that's just me.



GYMMAN59
SparkPoints: (72,188)
Fitness Minutes: (66,276)
Posts: 3,750
6/28/13 7:07 P

I can only share my own experiences. I do not have a Medical degree.I have been on anxiety medication for many years.If I am experiencing any side effects,weight gain,etc I contact my physician immediately.I am a 5-7 male ,who was in the mid 190s ,currenty at 169 .I pay very close attention to what I eat and work out ,doing cardio 45-60 minutes,free weighs,machine weights I hope this helps,Good Luck,Have a Great Evening



SIRENSONGS
SparkPoints: (55,624)
Fitness Minutes: (27,928)
Posts: 1,995
6/28/13 10:27 A

I have been taking Celexa for a few years now. I gained a lot of weight while taking it, but I don't necessarily think my weight gain was caused from the medication, as I have managed to lose quite a bit of weight while still taking it (although I have cut back my dosage). Like other people have already said here, different meds affect people differently. It's really hard to say what sort of side effects a medicine will have on you until you start taking it yourself.



BLUENOSE63
SparkPoints: (96,743)
Fitness Minutes: (74,375)
Posts: 2,905
6/28/13 7:32 A

I have taken Zoloft for OCD for the last 20 years and it only caused a small weight gain (under 10 lbs) which I cannot seem to get off the body but what the heck I can still do the IM70.3 so I am fine with it.



SCHEALTHNUTT
SparkPoints: (44,317)
Fitness Minutes: (22,169)
Posts: 1,841
6/25/13 5:24 P

Zoloft is pretty benign. emoticon



SLIMMERKIWI
SparkPoints: (122,697)
Fitness Minutes: (32,500)
Posts: 21,111
6/25/13 5:16 A

I am fairly well versed with Depression and the various medications - I suffer from it myself, take medication, and have resumed therapy (recent death of my husband caused me to slip backward in that department). I am also a Co-Moderator on the Dealing with Depression team - well over 1 million members on there!

As far as what medications have the least effect on weight, we cannot possibly tell you that. Different meds affect different people in different ways. What is fantastic for one may be quite the opposite for another! Unfortunately with these meds, it is only by trial and error, under the supervision of a Dr (preferably a Psychiatrist, particularly if there is a multi-diagnosis) that we can ascertain which ones are going to be the most helpful with our moods and our weight. Having said that, sometimes there is a trade-off. For me, I would far rather be healthy in the mind, and gain a few lbs, but having said that, I have been on a few different p.meds, and weight gain has never been an issue. My late husband had also been on a few for his very bad OCD (which is an anxiety related condition) and he also never had an negative side-effect.

The other thing that your Dr will need to consider is that some p.meds are better suited to certain mental health conditions but not to others.

I hope that this has answered your questions!
Kris

Edited by: SLIMMERKIWI at: 6/25/2013 (05:17)


ETHELMERZ
SparkPoints: (77,694)
Fitness Minutes: (57,480)
Posts: 3,498
6/24/13 10:46 P

My husband was on mirtazapine for several years, didn't make him gain weight, but he also rides an exercise bike for at least 3 hrs. a day, every day, too. He quit taking the med because it made him not "feel" anything very well.



KNUCKLES145
Posts: 13,189
6/24/13 7:41 P

my impression is that it varies widely and depends on the particular person,



DESCHROMA
Posts: 178
6/24/13 7:38 P

Hey there,

Does anyone here take depression or anxiety medication? Or perhaps are just familiar with the topic/ well researched? Which ones in your opinion, have the least potential for weight gain?

Thanks! ^_^



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: elliptical stair stepper | stair stepper benefits | stair stepper equipment